Here is My Question:
I have a few questions: 3 days ago, I took my 2nd FULL dose injection of Plegridy. Is it normal to experience a loss of appetite while on Plegridy?
With the first 2 injections (1/2 dose & 3/4 dose) I had minimal side effects. But, the 1st full dose injection and the 2nd full dose injection gave me intense FLS. Although they only lasted 1-2 days, I wanted to know if it's normal that my side effects got more intense, particularly after the 2nd full dose injection?
Lastly, after how many (full dose) injections can I expect my body to better handle the side effects and ease up a little?
Loss of appetite (usually labeled as anorexia in the PDR) is not uncommon as part of the flu like side effects of interferons. It is certainly not unusual for the side effects to worsen with the first few full dose injections. The side effects improve significantly in most people within the first 3 months at full dose. If they do not, I would certainly consider another DMT.
Premedication with ibuprofen (motrin) or naprosyn (aleve) helps a little but you need to take these medicines regularly for 2-3 days after using Plegridy because of sustained biological effects. Your MS specialist can give you other suggestions if these premedications do not work.
Some people get nauseous and loss their appetite because the Premedication they are using upsets their stomach. You may require a coated formulation or another better tolerated medicine if this is the case.
Revere (Rip) Kinkel MD
Director of the Multiple Sclerosis Program
Director of Hillcrest Neurology
Professor of Clinical Neurosciences
University of California San Diego
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.